Can Tramadol cause nerve damage?

Tramadol and Nerve DamageProlonged Tramadol use can result in a number of side effects, one among them being nerve damage. The opioid-like pain reliever is considered by doctors as relatively safe to use due to its comparatively lower risk of abuse. However, as with any drug, this too is prone to causing certain adverse reactions. A number of these side effects are common and mostly go away with this. Rare side effects occur from long-term use of the pain medication, and nerve damage is one such effect.

Nerve damage or injury can occur from a number of causes, but one cause can also be long-term use of Tramadol. Peripheral neuropathy in Tramadol users is the commonly reported type of nerve injury. Medical researchers have yet to ascertain if the drug is indeed the cause of nerve damage or not.

More on Tramadol and nerve damage is seen below.

Details of nerve damage in Tramadol users

There have been no direct reports of Tramadol causing nerve damage in its users. In fact, physicians often prescribed to order Tramadol online for treating nerve damage in patients who experience severe pain conditions. Based on consumer reports, nerve damage from its use seems to stem from the fact that the drug was used in conjunction with other medications.

Some of these drugs include antidepressants and Neurontin. Also, symptoms of nerve damage were higher in women between the ages of forty and sixty, most whom were using Tramadol for at least a year or two.

Peripheral neuropathy usually starts as tingling sensations in the fingers and toes. The number of Tramadol users with this problem is less than 1%. Any persons experiencing such effects are recommended to consult with the healthcare provider right away.

Is it possible to avoid nerve damage associated with Tramadol use?

Medical researchers are as yet unaware how exactly Tramadol causes nerve damage in rare cases. To avoid any kind of health complications from side effects, it is always safer to follow the prescription instructions without altering them in any manner.

Even if you experience unbearable side effects while on Tramadol, consult with the doctor first for pain-relieving alternatives as abruptly stopping its use can result in withdrawal symptoms. In the off chance that you are experiencing early signs of nerve damage, notify the healthcare provider right away without any delay. Your medications would be altered accordingly.

Tramadol is synthetic opioid that has lesser potential for addiction or dependence. Even if you build tolerance quickly, be sure to get the dosage adjusted only with the help of the doctor. Any other drugs being taken should always be reported to the physician at the time of getting the Tramadol prescription so that unwarranted interactions can be avoided. While it is possible to develop nerve damage with this drug, this rare side effect should not deter you from getting effective pain relief treatment.